Efficient Estimation of Semiparametric Equivalence Scales with Evidence from South Africa
Adonis Yatchew,
Yiguo Sun and
Catherine Deri Armstrong
Journal of Business & Economic Statistics, 2003, vol. 21, issue 2, 247-57
Abstract:
We propose semiparametric procedures for estimation and testing of base-independent equivalence scales. The partial linear index specification permits simultaneous estimation across multiple household types and multiple goods and also the incorporation of continuous and discrete household attributes. Furthermore, asymptotic properties of estimated equivalence scales and tests of base independence are readily obtained. The efficiency gains from the proposed models and estimators are particularly helpful for developing country data where there is often much greater variation in household size and composition. We apply the techniques to South African data and find the results to be broadly consistent with base independence.
Date: 2003
References: Add references at CitEc
Citations: View citations in EconPapers (28)
There are no downloads for this item, see the EconPapers FAQ for hints about obtaining it.
Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.
Export reference: BibTeX
RIS (EndNote, ProCite, RefMan)
HTML/Text
Persistent link: https://EconPapers.repec.org/RePEc:bes:jnlbes:v:21:y:2003:i:2:p:247-57
Ordering information: This journal article can be ordered from
http://www.amstat.org/publications/index.html
Access Statistics for this article
Journal of Business & Economic Statistics is currently edited by Jonathan H. Wright and Keisuke Hirano
More articles in Journal of Business & Economic Statistics from American Statistical Association
Bibliographic data for series maintained by Christopher F. Baum ().